I've been having symptoms such as my muscles twitching and popping, my skin feeling like it was burning, fatigue, and feeling dazed. I went to the doctor and they said that I was having an anxiety attack..then I went to another doctor to get a second opinion and they took blood and said that I have a Vitamin D deficiency and I should took take calcium 1~2 times a day.
Can a Vitamin D deficiency cause my muscles to twitch and pop and cause fatigue? I've never had a vitamin deficiency before.
Without treatment, vitamin D deficiency can have significant health effects including:
Bone and muscle pain
Rickets (soft, weakened bones) in children
Osteopenia (weak, fragile bones – also known as osteomalacia or osteoporosis) in older adults
Seasonal Affective Disorder
Gum disease/tooth decay
High blood pressure
Coronary heart disease
Type 1 diabetes mellitus
Treatment for a vitamin D deficiency is vitamin D3 supplements. You can find this supplement at pharmacies and health food stores. The Recommended Daily Amount for vitamin D is 400IU - 600IU (many health professionals state this is far too low) and the Upper Tolerable Limit is 4000IU daily. Higher amounts of vitamin D can be taken temporarily to correct a deficiency state. I wouldn't recommend over 10 000IU of vitamin D3 without medical supervision.
Magnesium is the most important co factor for vitamin D absorption. Most magnesium is stored in the tissues, so leg cramps, foot pain or muscle twitches are usually the first signs of a magnesium deficiency. To add, both vitamin D and magnesium are needed for calcium absorption.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.